Texas, 2009

Flash Flooding and Flooding in Texas, October 25 to 30, 2009

October 25 to 30, 2009 · NWS FWD · 43 events in 27 counties and zones

Numerous thunderstorms developed as a strong upper level disturbance moved through North Texas. Some of the thunderstorms were severe with the initial development of activity with large hail up to an inch in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$108,000
Crop damage
$6,000
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Numerous thunderstorms developed as a strong upper level disturbance moved through North Texas. Some of the thunderstorms were severe with the initial development of activity with large hail up to an inch in diameter. The event quickly transitioned into a heavy rain and flooding event as the storms developed into a slow-moving line of convection. The heavy rain fell on nearly saturated grounds and caused numerous flooding problems across North Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 25, 5:35 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 25, 5:35 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN OCT 25 2009

.AVIATION...

FOR THE 00Z TAFS...MVFR WITH PERIODS OF POSSIBLE IFR CONDITIONS
EXPECTED THRU THE OVERNIGHT HOURS AS A COLD FRONT MOVES INTO NORTH
TEXAS. SPED UP THE TIMING OF THE WIND SHIFT A FEW HRS AS THE
PREFRONTAL TROUGH WILL EFFECTIVELY VEER WINDS AROUND TO THE
NORTHWEST WELL AHEAD OF THE TRUE COLD FRONT. THE COLD FRONT
ITSELF...THE DEEPER COLD AIR SITUATED OVER THE TX PANHANDLE EAST
INTO WESTERN OK ATM WILL NOT MAKE MUCH DIFFERENCE IN WIND
DIRECTION...BUT MAY CAUSE WIND SPEEDS TO INCREASE A FEW KTS AS IT
MOVES THRU. AS THE PREFRONTAL TROUGH MOVES THRU...INCREASING
CONFIDENCE IN A LINE OF CONVECTION MOVING INTO METROPLEX TAF SITES
IN THE 05 TO 09Z TIME FRAME. SHOULD SEE THE HEAVIEST RAINFALL
WITHIN THIS WINDOW...AND LIKELY THE WORST FLIGHT CATEGORIES AS
WELL. 21 AND 22Z LAMP GUIDANCE WAS BECOMING MORE OPTIMISTIC ABOUT
PREVAILING CIG HEIGHTS...SO KEPT PREVAILING CIGS JUST ABOVE IFR
LVLS FOR NOW. IFR/LIFR CONDITIONS LIKELY WHEN HEAVIER RAIN MOVES
OVER THE METROPLEX. THE TRUE COLD FRONT STILL LOOKS TO MOVE THRU
AROUND 09Z...AND AFTER IT MOVES THRU EXPECT TO SEE A DECREASE IN
OVERALL INTENSITY OF RAIN SHOWERS/TSTMS AS DEEPER COLD AIR INVADES
THE REGION. WITH THE UPPER TROUGH HOLDING OFF TO THE WEST FOR THE
NEXT 24 HRS...THINK THAT AFT 09Z WE WILL SEE ON AND OFF RAIN
SHOWER ACTIVITY THRU THE DAY ON MONDAY...POSSIBLY INTO MONDAY
EVENING.

TONIGHT...MVFR. PERIODS OF IFR/LIFR ASSOCIATED WITH PRECIPITATION
MOVING OVER TAF SITES.

MONDAY...MVFR. ON AND OFF RAIN POSSIBLE ALL DAY.

MONDAY NIGHT...MVFR. RAIN SHOWER ACTIVITY SHOULD DIMINISH FROM
WEST TO EAST.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT SUN OCT 25 2009/
LOOKS LIKE SHOWERS/THUNDERSTORMS WILL BEGIN IN THE NORTHWEST THIS
EVENING...AND TRANSITION SOUTHEAST OVERNIGHT. FLASH FLOODING
STILL APPEARS TO BE THE MAIN THREAT...BUT A FEW STRONG STORMS MAY
DEVELOP THROUGH THE EARLY MORNING HOURS. STORM TOTAL QPF RUNS UP
TO OVER 3 INCHES IN EASTERN COUNTIES...AND THAT AMOUNT OF WATER
SHOULD PRODUCE AT LEAST LOCALIZED FLOODING AND RIVER FLOODING AS
WELL.

GFS HANGS ONTO PRECIPITATION THROUGH TUESDAY AFTERNOON...UNTIL
AFTER THE UPPER LOW TRANSITIONS NORTHEAST OF THE AREA...AND I
HAVE KEPT POPS THROUGH 1 PM. COVERAGE IS LIKELY TO BE
SCATTERED...SO I UNDERCUT THE GFS LIKELY POPS WITH CHANCE P0PS.
WINDS SWITCH BACK TO SOUTH LATE TUESDAY AHEAD OF THURSDAY/S COLD
FRONT. AGAIN PRECIP APPEARS LIKELY...BUT AFTER THAT SYSTEM
TRANSITIONS THROUGH NORTH TEXAS LOOKS DRY THROUGH DAY 7.   84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  59  50  70  56 / 100  90  50  20  10
WACO, TX              61  61  50  71  58 / 100 100  50  10  10
PARIS, TX             56  60  49  62  53 / 100 100  60  40  10
DENTON, TX            53  57  49  69  56 / 100  80  40  20  10
MCKINNEY, TX          55  59  49  68  54 / 100  90  50  20  10
DALLAS, TX            56  59  50  69  56 / 100  90  50  20  10
TERRELL, TX           57  61  49  68  56 / 100 100  60  20  10
CORSICANA, TX         60  60  49  70  57 /  90 100  60  20  10
TEMPLE, TX            62  62  48  72  58 /  90 100  50   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ091>095-102>107-
117>123-131>135-142>148-156>162-174-175.

&&
Hazardous weather outlook, Oct 25, 7:06 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT SUN OCT 25 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
806 PM CDT SUN OCT 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS FOR AREAS GENERALLY
ALONG AND NORTH OF A COMANCHE TO ATHENS LINE THROUGH 1 AM CDT. THE
PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL...HOWEVER DAMAGING
OUTFLOW WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THE
OVERALL SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH AFTER 1 AM
CDT.

ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH
MAY LEAD TO FLASH FLOODING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO PRODUCE HEAVY RAINFALL THROUGHOUT THE OVERNIGHT HRS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS OF MODERATE TO HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS NORTH TEXAS THROUGH MONDAY. HEAVY RAINFALL WILL BE
THE MAIN THREAT WITH AREAS OF FLOODING LIKELY. RAINFALL WILL END
FROM WEST TO EAST IN THE AFTERNOON HOURS MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS AGAIN
LATE WEDNESDAY AND THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR AREAS ALONG AND NORTH OF A
COMANCHE TO ATHENS LINE THROUGH 1 AM CDT.

CAVANAUGH

In the hours before

Special weather statement, Oct 25, 6:49 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT SUN OCT 25 2009

TXZ092-260115-
COOKE TX-
749 PM CDT SUN OCT 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COOKE COUNTY

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SANGER...MOVING NORTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GAINESVILLE AND LINDSAY.

VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3359 9694 3358 9694 3343 9718 3344 9748
      3346 9748 3375 9727
TIME...MOT...LOC 0049Z 221DEG 17KT 3344 9735

SCHULTZ
Special weather statement, Oct 25, 6:57 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT SUN OCT 25 2009

TXZ091-260130-
MONTAGUE TX-
757 PM CDT SUN OCT 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MONTAGUE COUNTY

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NOCONA...MOVING NORTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA.

VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3399 9762 3394 9758 3392 9758 3390 9755
      3385 9750 3371 9784 3388 9790 3386 9788
      3389 9780 3400 9768
TIME...MOT...LOC 0057Z 238DEG 14KT 3382 9781

SCHULTZ
Special weather statement, Oct 25, 7:07 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT SUN OCT 25 2009

TXZ102-260130-
WISE TX-
807 PM CDT SUN OCT 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN WISE COUNTY

AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER DECATUR...MOVING NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DECATUR.

VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS WISE
COUNTY CAPABLE OF SMALL HAIL AND GUSTY WINDS.

LAT...LON 3343 9738 3328 9738 3314 9754 3326 9770
      3344 9751 3343 9742
TIME...MOT...LOC 0107Z 217DEG 10KT 3324 9758

SCHULTZ
Special weather statement, Oct 25, 7:11 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT SUN OCT 25 2009

TXZ092-103-260145-
COOKE TX-DENTON TX-
811 PM CDT SUN OCT 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COOKE COUNTY
  NORTHWESTERN DENTON COUNTY

AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF SANGER...MOVING NORTHEAST AT 20
MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS THE EASTERN HALF
OF COOKE COUNTY.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...GAINESVILLE...
LINDSAY...SANGER AND RAY ROBERTS PARK JOHNSON BRANCH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...SMALL
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3384 9694 3347 9694 3327 9732 3334 9739
      3343 9738 3344 9743 3374 9715 3374 9709
      3379 9709 3385 9704 3386 9701
TIME...MOT...LOC 0111Z 232DEG 16KT 3339 9730

SCHULTZ

The radar

The Altus AFB radar (KFDR), 132 km away, was scanning. The volume nearest the first event began at 01:19 UTC.

Open the radar archive at this moment

Event by event

18 flash flood, 14 flood, 9 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Montague

When
October 25, 7:19 PM CST
Where
Montague County, 0.55 mi NNE of Nocona
Measured
3 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
33.787, -97.725

Teacup size hail was reported in Nocona.

Hail, Parker

When
October 25, 7:30 PM CST
Where
Parker County, 4.3 mi SSE of La Junta
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.860, -97.580

Quarter size hail fell 4 miles southwest of Azle.

Hail, Denton

When
October 25, 7:40 PM CST
Where
Denton County, 4.15 mi N of Sanger
Measured
1 in hail
Property damage
$500
Reported by
Emergency Manager
Coordinates
33.430, -97.180

Quarter size hail fell along Interstate 35 just south of the Cooke/Denton county line.

Hail, Parker

When
October 25, 7:54 PM CST
Where
Parker County, 5.23 mi W of Weatherford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.770, -97.890

Quarter size hail was reported 5 miles west of Weatherford.

Hail, Cooke

When
October 25, 8:04 PM CST
Where
Cooke County, 2.31 mi W of Pioneer Vly
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.480, -97.120

Nickel size hail fell in Johnson Creek Park 3 miles east of Valley View.

Hail, Parker

When
October 25, 8:05 PM CST
Where
Parker County, 2.84 mi SSE of Weatherford
Measured
1 in hail
Property damage
$250
Reported by
Amateur Radio
Coordinates
32.730, -97.790

Quarter size hail fell at the intersection of Interstate 20 and Highway 51 south of Weatherford.

Hail, Comanche

When
October 25, 8:32 PM CST
Where
Comanche County, 3.29 mi ENE of Sidney
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.962, -98.676

Quarter size hail fell at the intersection of Highway 36 and FM 589 northwest of Comanche.

Hail, Grayson

When
October 25, 8:50 PM CST
Where
Grayson County, Gordonville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.800, -96.850

Nickel size hail fell in the town of Gordonville.

Thunderstorm Wind, Tarrant

When
October 25, 8:53 PM CST
Where
Tarrant County, Wheatland
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
32.620, -97.520

An off-duty NWS employee estimated 65 mph winds near the Tarrant/Parker county line.

Hail, Tarrant

When
October 25, 8:59 PM CST
Where
Tarrant County, 0.32 mi NNW of Benbrook
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.684, -97.451

Nickel size hail was reported along Interstate 20 north of Benbrook.

Flash Flood, Tarrant

When
October 25, 9:07 PM CST to 11:00 PM CST
Where
Tarrant County, 0.9 mi W of Azle to 0.67 mi W of Azle
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.901, -97.545

The Azle Police Department closed the intersection of HWY 199 and Boyd Rd/FM 730 due to high water. High water rescues were also taking place at this intersection.

Flash Flood, Collin

When
October 25, 9:21 PM CST to 11:45 PM CST
Where
Collin County, 1.22 mi WNW of Celina to 0.61 mi WSW of Celina
Cause
Heavy Rain
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.330, -96.798

Flood waters from a swollen creek were entering a home on South Alabama Drive in Celina. Also in Celina, flooding was reported at Ash Street and South Ohio Drive.

Thunderstorm Wind, Fannin

When
October 25, 9:55 PM CST
Where
Fannin County, Trenton
Measured
50 kt (58 mph) measured gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
33.430, -96.350

A 58 mph wind gust was measured in Trenton.

Flash Flood, Johnson

When
October 25, 9:57 PM CST to 11:30 PM CST
Where
Johnson County, 2.94 mi W of Lake Pat Cleburne to 4.11 mi NW of Lake Pat Cleburne
Cause
Heavy Rain
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
32.322, -97.470

A high water rescue was reported near Lake Pat Cleburne.

Flash Flood, Fannin

When
October 25, 10:42 PM CST to October 26, 12:45 AM CST
Where
Fannin County, 2.03 mi NW of Honey Grove to 2.22 mi NE of Windom
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.597, -95.948

A high water rescue was ongoing on HWY 82, 2 miles west of Honey Grove.

Flash Flood, Collin

When
October 25, 10:44 PM CST to 11:45 PM CST
Where
Collin County, 1.65 mi NW of McKinney to 1.34 mi WNW of McKinney
Cause
Heavy Rain
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
33.213, -96.644

A few roads south and west of McKinney were closed due to high water.

Flash Flood, Denton

When
October 25, 10:52 PM CST to 11:00 PM CST
Where
Denton County, 1.95 mi NNE of Aubrey to 1.96 mi NNE of Aubrey
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.327, -96.972

Water was reported over a few roadways near Aubrey and at the intersection of HWY 377 and FM 3524/Sherman Drive north of Aubrey.

Flood, Denton

When
October 25, 11:00 PM CST to October 26, 2:00 AM CST
Where
Denton County, 2.02 mi N of Aubrey to 2.23 mi W of Aubrey
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.329, -96.978

Residual flooding of roads near Aubrey continued due to heavy rainfall earlier in the evening.

Flash Flood, Bosque

When
October 26, 12:30 AM CST to 8:00 AM CST
Where
Bosque County, 7.39 mi SSE of Cranfills Gap to 4.17 mi WNW of Iredell
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.676, -97.771

Several roads in the county were closed due to high water.

Flash Flood, Hunt

When
October 26, 12:40 AM CST to 5:45 AM CST
Where
Hunt County, 0.88 mi NE of Fergus to 2.46 mi SW of Mineral Hgts
Cause
Heavy Rain
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.160, -96.141

Multiple roads in Greenville were flooded. On Stonewall Street, the water was reported to be 2-3 feet deep.

Flash Flood, Hunt

When
October 26, 12:40 AM CST to 5:45 AM CST
Where
Hunt County, 3.28 mi ESE of Caddo Mills Muni Arp to 1.19 mi WSW of Cash
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.011, -96.178

TXDot closed FM 1565 between SH 276 and the Kaufman County line and FM 36 between FM 1564 and SH 276.

Flash Flood, Lamar

When
October 26, 1:10 AM CST to 6:00 AM CST
Where
Lamar County, 2.79 mi WSW of Lake Crook to 2.67 mi SSW of Lake Crook
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.704, -95.625

A portion of FM 79 near Lake Cook was closed due to high water.

Flash Flood, Hill

When
October 26, 1:15 AM CST to 9:00 AM CST
Where
Hill County, 0.51 mi NW of Whitney to 1.35 mi NNW of Whitney Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.976, -97.336

FM 1713 near Whitney was closed due to high water.

Flash Flood, Kaufman

When
October 26, 3:00 AM CST to 10:00 AM CST
Where
Kaufman County, 2.06 mi ESE of Mabank to 2.4 mi ENE of Mc Coy
Cause
Heavy Rain
Property damage
$3,000
Reported by
Newspaper
Coordinates
32.354, -96.070

CR 4011 and 1390 were closed off due to high water. Also, a small lake near Warsaw overflowed its banks flooding the surrounding roads, neighborhoods and pastures. This resulted in the closing of FM 148.

Flash Flood, Henderson

When
October 26, 5:00 AM CST to 12:30 PM CST
Where
Henderson County, 9.03 mi WNW of Aley to 1.63 mi WSW of Aley
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.363, -96.400

Several roads were closed in the Styx area and in Arnold Hills in Seven Points. Also, CRs 2100 and 2138 south were closed. Some of these roads were washed out.

Flash Flood, Bell

When
October 26, 5:25 AM CST to 1:00 PM CST
Where
Bell County, 2.17 mi NE of Midway to 1.98 mi NE of Midway
Cause
Heavy Rain
Property damage
$3,000
Reported by
Newspaper
Coordinates
31.103, -97.395

A car got stuck in a low water crossing at Wildflower Country Club in Temple, and the driver had to be rescued. The water was up to the bumper of the sedan. Also in Temple, several manholes in the Bird Creek area were overflowing from the excessive amount of rain.

Flood, Coryell

When
October 26, 5:30 AM CST to October 30, 7:00 AM CST
Where
Coryell County, Whitson to 0.73 mi S of Whitson
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.330, -97.450

Mother Neff State Park was closed for four days to flooding. Its access roads (SH 236 and CR 338) were also flooded.

Flash Flood, Coryell

When
October 26, 5:30 AM CST to 12:30 PM CST
Where
Coryell County, 1.79 mi E of Whitson to 7.17 mi S of Copperas Cove
Cause
Heavy Rain
Property damage
$2,000
Reported by
Newspaper
Coordinates
31.326, -97.420

CRs 142, 185, 247, 260, and 303 were closed due to high water.

Flash Flood, Robertson

When
October 26, 5:35 AM CST to 3:00 PM CST
Where
Robertson County, 4.48 mi W of Hearne Muni Arpt to 2.39 mi SE of Franklin
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.867, -96.695

Water was over the road on parts of FM 46 south, FM 50, and HWY 6 south of Hearne. TxDOT was installing barricades.

Flood, Hunt

When
October 26, 5:45 AM CST to 11:00 AM CST
Where
Hunt County, 3.82 mi NNW of Lane to 3.59 mi SSW of Union Vly
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.351, -96.295

Flooding of roadways in Hunt County continued. Several roads in Greenville remained flooded and sections of HWY 380, FM 3211, FM 1565, and FM 36 had to be barricaded.

Flood, Freestone

When
October 26, 6:00 AM CST to 5:00 PM CST
Where
Freestone County, 10.18 mi ESE of Butler to 3.72 mi N of Young
Cause
Heavy Rain
Crop damage
$2,000
Reported by
Newspaper
Coordinates
31.619, -95.788

Overflowing creeks and ponds flooded nearby farmland in parts of the county.

Flood, McLennan

When
October 26, 6:00 AM CST to 5:00 PM CST
Where
McLennan County, 5.68 mi NE of West to 10.04 mi ESE of Mart
Cause
Heavy Rain
Property damage
$2,000
Crop damage
$4,000
Reported by
Newspaper
Coordinates
31.863, -97.038

Locations and roadways near creeks and large bodies of water were flooded. Locations along the Bosque River in the northwestern portions of the county experienced flooding problems due to the swollen river. The Eichelberger Crossing bridge over the Bosque River had to be closed. Some parks around Lake Waco were also closed due to overflow from the lake.

Flash Flood, Bell

When
October 26, 7:00 AM CST to 1:00 PM CST
Where
Bell County, 2.89 mi WSW of Hood Afb to 3.09 mi SSW of Simmonsville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.111, -97.773

Watercrest Road at Cody Poe Road and Little Nolan Road at Cunningham Road in Killeen had to be closed due to high water.

Flash Flood, Milam

When
October 26, 8:00 AM CST to 2:00 PM CST
Where
Milam County, 3.34 mi SW of Davilla to 2.71 mi N of Val Verde
Cause
Heavy Rain
Property damage
$2,000
Reported by
Newspaper
Coordinates
30.753, -97.316

FM 1915 north of Buckholts from HWY 190 to FM 485 was closed because Bear Creek overflowed its banks and water was covering the roadway. Also, FM 487 at Donahue Creek and FM 486 at Little River south of Pettibone were closed due to water over the road.

Flood, Bosque

When
October 26, 8:00 AM CST to 1:00 PM CST
Where
Bosque County, 7.39 mi SSE of Cranfills Gap to 4.18 mi WNW of Iredell
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
31.671, -97.782

Residual flooding continued across the county. The waters washed away the gravel on some roads and these roads had to remain closed for several days until they could be fixed. This included CR 3150 off the lime plant road, CR 3310 between Valley Mills and Clifton, and CR 3512 near Cayote.

Flood, Navarro

When
October 26, 8:30 AM CST to 5:45 PM CST
Where
Navarro County, 4.51 mi W of Frost to 5.98 mi S of Dawson
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.072, -96.897

Several secondary roads were flooded across Navarro County from persistent rainfall over the county. It was also reported that creeks, streams, and ditches were overflowing their banks causing some flooding.

Flood, Leon

When
October 26, 8:30 AM CST to October 28, 1:30 PM CST
Where
Leon County, 8.57 mi W of Newby to 1.32 mi SW of Wealthy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.374, -96.323

A few secondary roads in the county were flooded due to persistent rainfall over several hours. Buffalo Creek in the northern portion of the county overflowed its banks and flooded some county roads near the creek for a few days.

Flood, Van Zandt

When
October 26, 8:32 AM CST to 12:45 PM CST
Where
Van Zandt County, 6.6 mi SW of Phalba to 3.53 mi WNW of Alsa
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.363, -96.071

High water was reported on County Roads 1806, 2120 at 2102, and 1129 at 1110. The flooding was the result of persistent rainfall over the county for several hours.

Flood, Milam

When
October 26, 9:00 AM CST to October 28, 6:00 AM CST
Where
Milam County, 1.44 mi NE of Edgeworth to 3.19 mi W of Davilla
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
30.965, -97.113

TxDOT was forced to close portions of a few roadways for a few days due to high water: FM 1915 and Big Elm Creek and at the Little River, FM 437 at Donahue Creek, and FM 486 at the Little River.

Flood, Limestone

When
October 26, 9:17 AM CST to October 30, 5:00 PM CST
Where
Limestone County, 4.55 mi E of Oletha to 4.2 mi ESE of Old Union
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.380, -96.344

High water was reported on County Road 752 near Lake Limestone.

Flood, Limestone

When
October 26, 9:17 AM CST to October 28, 9:00 AM CST
Where
Limestone County, 1.19 mi SE of Shiloh to 1.7 mi NNW of Mexia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.607, -96.457

High water was reported on County Road 456 west of the Navasota River. Other flooding was also reported along the Navasota River and some roads were covered in water.

Flood, Anderson

When
October 26, 9:27 AM CST to 1:30 PM CST
Where
Anderson County, 0.46 mi SW of Springfield to 2.74 mi N of Palestine Arpt
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.975, -95.805

Several secondary roads north of Palestine were flooded due to persistent rainfall over several hours.

Flood, Kaufman

When
October 26, 10:00 AM CST to October 27, 11:00 PM CST
Where
Kaufman County, 2.06 mi ESE of Mabank to 2.4 mi ENE of Mc Coy
Cause
Heavy Rain
Property damage
$2,000
Reported by
Newspaper
Coordinates
32.354, -96.070

Residual flooding continued across Kaufman County through the following day. Areas around a lake near Warsaw remained flooded and CRs 4011 and 1390 also remained closed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, October 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198492, 198493, 198494, 198495, 198496, 198497, 198500, 198498, 197296, 198499, 197309, 197310, 197297, 197311, 197316, 197444, 197449, 197453, 199101, 197455, 198525, 197459, 199095, 199098, 199097, 198526, 199629, 199921, 197473, 197456, 199625, 199628, 198505, 198527, 199104, 197591, 197598, 197592, 199476, 197593, and more.